Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online
Ask a Homeopath   »  

Hypoactive thyroid, taking Lisinopril, Atenolol. Green tea tablets safe?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Can I take XXXXXXX tea tablets while on lisinopril, atenolol and hypoactive thyroid?
Posted Fri, 20 Apr 2012 in Alternative Medicine
Answered by Dr. Jasvinder Singh 28 minutes later

Thanks for posting your query.
XXXXXXX tea is a product made from the Camellia sinensis plant. although there has been no interaction reported between XXXXXXX tea extracts and lisinopril, but caffeine (including caffeine from XXXXXXX tea) may increase blood pressure in people taking beta blocker antihypertensives like atenolol and metoprolol (medications used to treat high blood pressure and heart disease).

Secondly, it effects the thyroid gland and may cause its enlargement. Studies have proposed that XXXXXXX tea extracts caused a significant decrease in the thyroid hormones T3 and T4.

The thyroid-stimulating hormone, however, was increased with XXXXXXX tea, indicating that XXXXXXX tea was affecting the thyroid negatively and the body was trying to correct for the decreased T3 and T4 levels.

Hence it is advisable not to take XXXXXXX tea extracts in tablet form when you are having thyroid disease and taking these medications.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Homeopath

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor